Tau Functions and the Limit of Block Toeplitz Determinants

Abstract :

A classical way to introduce tau functions for integrable hierarchies of solitonic equations is by means of the Sato–Segal–Wilson infinite-dimensional Grassmannian. Every point in the Grassmannian is naturally related to a Riemann–Hilbert problem on the unit circle, for which Bertola proposed a tau function that generalizes the Jimbo–Miwa–Ueno tau function for isomonodromic deformation problems. In this paper, we prove that the Sato–Segal–Wilson tau function and the (generalized) Jimbo–Miwa–Ueno iso- monodromic tau function coincide under a very general setting, by identifying each of them to the large-size limit of a block Toeplitz determinant. As an application, we give a new definition of tau function for Drinfeld–Sokolov hierarchies (and their generalizations) by means of infinite-dimensional Grassmannians, and clarify their relation with other tau functions given in the literature.

Type de document :
Article dans une revue
International Mathematics Research Notices, Oxford University Press (OUP), 2015, 2015 (20), pp.10339-10366. 〈http://imrn.oxfordjournals.org/content/2015/20/10339〉. 〈10.1093/imrn/rnu262〉
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-01392114
Contributeur : Okina Université d'Angers <>
Soumis le : vendredi 4 novembre 2016 - 10:12:37
Dernière modification le : lundi 5 février 2018 - 15:00:03

Identifiants

Collections

Citation

Mattia Cafasso, Chao-Zhong Wu. Tau Functions and the Limit of Block Toeplitz Determinants. International Mathematics Research Notices, Oxford University Press (OUP), 2015, 2015 (20), pp.10339-10366. 〈http://imrn.oxfordjournals.org/content/2015/20/10339〉. 〈10.1093/imrn/rnu262〉. 〈hal-01392114〉

Partager

Métriques

Consultations de la notice

62